Gut and Liver 2010; 4(4): 543-546 https://doi.org/10.5009/gnl.2010.4.4.543 Sorafenib-Induced Interstitial Pneumonitis in a Patient with Hepatocellular Carcinoma: A Case Report
Author Information
Hyung-Joon Myung*, Sook-Hyang Jeong*, Jin-Wook Kim*, Hee-Sup Kim*, Je-Hyuck Jang*, Ho Il Yoon*, and Jae-Sung Kim
Departments of *Internal Medicine and Radiation Oncology, Seoul National University Bundang Hospital, Seoul National University College of Medicine, Seongnam, Korea

Sook-Hyang Jeong
© The Korean Society of Gastroenterology, the Korean Society of Gastrointestinal Endoscopy, the Korean Society of Neurogastroenterology and Motility, Korean College of Helicobacter and Upper Gastrointestinal Research, Korean Association the Study of Intestinal Diseases, the Korean Association for the Study of the Liver, Korean Pancreatobiliary Association, and Korean Society of Gastrointestinal Cancer. All rights reserved.

Abstract
Sorafenib is an oral multikinase inhibitor that has shown a survival benefit in patients with advanced hepatocellular carcinoma, and is considered to be generally safe. We treated a patient with interstitial lung disease that was associated with sorafenib therapy for the treatment of advanced hepatocellular carcinoma. A 74-year-old man with hepatitis-C-virus-related hepatocellular carcinoma was treated with sorafenib. After 8 days of sorafenib administration, he received radiation therapy for an intrahepatic tumor located in segment eight. On the 24th day of sorafenib treatment, the patient developed acute interstitial pneumonitis that rapidly improved after the discontinuation of sorafenib and treatment with high-dose steroids. This case alerts physicians to the possibility of sorafenib-induced interstitial lung disease. (Gut Liver 2010;4:543-546)
Keywords: Sorafenib; Interstitial lung disease; Hepatocellular carcinoma; Chemotherapy; Adverse effect
Abstract
Sorafenib is an oral multikinase inhibitor that has shown a survival benefit in patients with advanced hepatocellular carcinoma, and is considered to be generally safe. We treated a patient with interstitial lung disease that was associated with sorafenib therapy for the treatment of advanced hepatocellular carcinoma. A 74-year-old man with hepatitis-C-virus-related hepatocellular carcinoma was treated with sorafenib. After 8 days of sorafenib administration, he received radiation therapy for an intrahepatic tumor located in segment eight. On the 24th day of sorafenib treatment, the patient developed acute interstitial pneumonitis that rapidly improved after the discontinuation of sorafenib and treatment with high-dose steroids. This case alerts physicians to the possibility of sorafenib-induced interstitial lung disease. (Gut Liver 2010;4:543-546)
Keywords: Sorafenib; Interstitial lung disease; Hepatocellular carcinoma; Chemotherapy; Adverse effect
Search for
Services
Archives